Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 119, NWS Tulsa, OK

July 9, 2015Craig County, Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 9, 2015, 12:28 PM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2015, 12:28 PM CDT (17:28 UTC)
Expired
Jul 9, 2015, 3:30 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Craig County, OK, Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 76 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 12:45 PM CDTFLASH FLOODJay, OK2 FEET OF WATER ACROSS HIGHWAY 59 IN MULTIPLE LOCATIONS. 2 LANES OF THE HIGHWAY WERE CLOSED.
Jul 9, 12:45 PM CDTFLASH FLOODJay, OKONE BUSINESS FLOODED AND WATER IN SEVERAL HOMES IN JAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WGUS54 KTSA 091728
FFWTSA
OKC035-041-115-092030-
/O.NEW.KTSA.FF.W.0119.150709T1728Z-150709T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1228 PM CDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CRAIG COUNTY IN NORTHEASTERN OKLAHOMA...
  DELAWARE COUNTY IN NORTHEASTERN OKLAHOMA...
  SOUTHERN OTTAWA COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 330 PM CDT
    
* AT 1226 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  JAY...GROVE...FAIRLAND...AFTON...BERNICE...KETCHUM...WYANDOTTE...
  CLEORA...CHLOETA...HONEY CREEK STATE PARK...BERNICE STATE PARK...
  MAYSVILLE...ZENA...LAKE EUCHA STATE PARK AND TWIN BRIDGES STATE
  PARK.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3690 9462 3650 9462 3636 9459 3631 9500
      3639 9501 3651 9500 3651 9515 3666 9510

$$
CAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 10:39 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 9, 10:39 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1039 AM CDT THU JUL 9 2015

...UPDATE...

.DISCUSSION...
AT MID MORNING...THE NEARLY STATIONARY FRONTAL BOUNDARY REMAINED
LOCATED FROM SOUTHWEST OKLAHOMA...THROUGH NORTHEAST OKLAHOMA AND
INTO SOUTHWEST MISSOURI. IN RESPONSE...SHOWERS AND THUNDERSTORMS
CONTINUED TO PUSH EAST AND NORTHEAST ACROSS MUCH OF EASTERN
OKLAHOMA. WITH THIS RAIN...A FEW LOCATIONS ACROSS NORTHEAST
OKLAHOMA HAVE REPORTED RAINFALL AMOUNTS OF 1 INCH AND GREATER OVER
THE PAST COUPLE OF HOURS.

FOR THE REST OF TODAY...SHOWERS ALONG WITH SCATTERED THUNDERSTORMS
WILL REMAIN COMMON ACROSS THE MAJORITY OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS AS THE FRONT REMAINS OVER THE REGION AND AN
UPPER LEVEL IMPULSE MOVES ALONG THE OKLAHOMA KANSAS BORDER. BY
THIS EVENING...THE PRECIP POTENTIAL SHOULD START TO LIFT NORTHWARD
AS THE FRONT FINALLY LIFTS NORTH OF THE CWA TONIGHT. THE GREATEST
PRECIP POTENTIAL THROUGH THIS AFTERNOON SHOULD BE GENERALLY NORTH
OF A MCALESTER TO FORT SMITH TO HUNTSVILLE ARKANSAS LINE.
ADDITIONAL RAINFALL AMOUNTS IN THE HALF INCH TO NEAR 2 INCHES WILL
REMAIN POSSIBLE. THUS...WILL KEEP THE FLASH FLOOD WATCH AS IS FOR
NOW...AS THE HEAVIEST RAINS THUS FAR HAVE FALLEN WITHIN THE WATCH
AREA.

MOSTLY CLOUDY SKIES AND CONTINUED PRECIP MOVING THROUGH THE REGION
SHOULD KEEP TEMPS SOMEWHAT IN CHECK WITH HIGHS IN THE 70S NORTH TO
NEAR 90 DEGREES FAR SOUTHEAST OKLAHOMA. FAR SOUTHEAST SOUTHEAST
OKLAHOMA...LOOKS TO REMAIN MOSTLY DRY WITH MORE PARTLY CLOUDY
SKIES ALLOWING FOR MORE OF AN IMPACT TO DAYTIME HEATING. THE
MORNING UPDATE WILL BE TO ADJUST HOURLY POP/WX GRIDS BASED ON THE
MENTIONED ABOVE AND CURRENT TRENDS...AND TO ADD MINOR TWEAKS TO
WINDS/SKY/TEMP GRIDS FOR CURRENT TRENDS. THE REST OF THE FORECAST
SEEMS TO BE IN REASONABLE SHAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  71  90  72 / 100  20   0   0
FSM   88  70  91  72 /  30  10  10   0
MLC   87  71  91  72 /  50   0   0   0
BVO   78  69  89  71 /  80  40  10   0
FYV   81  68  89  71 /  70  10   0   0
BYV   82  68  90  71 /  70  30  10   0
MKO   85  70  90  72 /  80  10   0   0
MIO   78  68  89  71 / 100  50  10   0
F10   86  71  89  73 /  90  10   0   0
HHW   90  71  91  72 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ054>064-067.

AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ001-002.

&&

SHORT TERM...20
Hazardous weather outlook, Jul 9, 5:00 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT THU JUL 9 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT THU JUL 9 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALONG AND NORTH OF INTERSTATE 40 IN NORTHEAST OKLAHOMA.
	ONSET...ONGOING THROUGHOUT THE DAY.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...ALONG AND NORTH OF HIGHWAY 412.
	ONSET...AFTER 7 AM.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...ALONG AND NORTH OF HIGHWAY 412.
	ONSET...AFTER 7 AM.

DISCUSSION...

A BAND OF SCATTERED THUNDERSTORMS WILL PERSIST ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS ALONG AND NORTH OF INTERSTATE 40 THROUGH
THE DAY TODAY. THE AREA WITH THE POTENTIAL FOR THE HEAVIEST
RAINFALL WILL BE ALONG AND NORTH OF HIGHWAY 412 IN NORTHEAST
OKLAHOMA. LOCALIZED FLASH FLOODING IS POSSIBLE IF STORMS CAN TRAIN
OVER THE SAME AREAS. A LIMITED MARGINALLY SEVERE HAIL/WIND THREAT
ALSO EXISTS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...

A MID LEVEL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION BY
THE WEEKEND AND WILL PERSIST INTO NEXT WEEK. TEMPERATURES WILL
GRADUALLY CLIMB TO LEVELS THAT WILL BRING HEAT INDICES INTO THE
POTENTIALLY DANGEROUS RANGE EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 9, 10:59 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1059 AM CDT THU JUL 9 2015

OKZ067-068-070-091645-
MUSKOGEE OK-CHEROKEE OK-WAGONER OK-
1059 AM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR WAGONER...NORTHWESTERN MUSKOGEE
AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 1145 AM CDT...

AT 1059 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES SOUTHWEST OF TULLAHASSEE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROKEN ARROW...MUSKOGEE...WAGONER...COWETA...HASKELL...OKAY...
HULBERT...PORTER...TAFT...TULLAHASSEE...SEQUOYAH STATE PARK...
ONETA...REDBIRD...CHOSKA...JAMESVILLE AND LOST CITY.

LAT...LON 3606 9491 3565 9551 3566 9569 3607 9572
TIME...MOT...LOC 1559Z 217DEG 30KT 3580 9547
Special weather statement, Jul 9, 12:19 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT THU JUL 9 2015

ARZ001-OKZ063-091800-
BENTON AR-DELAWARE OK-
1219 PM CDT THU JUL 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 100 PM CDT...

AT 1219 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES NORTHWEST OF MAYSVILLE...MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAY...BELLA VISTA...PEA RIDGE...GRAVETTE...HIWASSE...MAYSVILLE...
SULPHUR SPRINGS AND LAKE EUCHA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3650 9462 3650 9400 3649 9399 3630 9476
      3647 9489 3662 9462
TIME...MOT...LOC 1719Z 233DEG 33KT 3645 9464

CAS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:26 AM CDTAreal Flood AdvisoryTSAAdair, Sequoyah3 hr
Jul 9, 3:43 AM CDTFlash Flood WatchTSACherokee, Craig, Creek, Delaware, McIntosh, Mayes and 10 more15 hr
Jul 9, 6:37 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Jul 9, 8:04 AM CDTRiver Flood WarningTSAAdair39 hr
Jul 9, 8:40 AM CDTRiver Flood AdvisoryTSACherokee, Delaware34 hr
Jul 9, 10:20 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Rogers, Tulsa, Wagoner4 hr
Jul 9, 10:59 AM CDTSpecial Weather StatementTSAWagoner46 min
Jul 9, 11:13 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okfuskee, Okmulgee4 hr
Jul 9, 11:32 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 3 more4 hr
Jul 9, 11:46 AM CDTFlash Flood WarningTSACraig, Delaware, Mayes4 hr
Jul 9, 12:19 PM CDTSpecial Weather StatementTSADelaware41 min
Jul 9, 12:43 PM CDTSpecial Weather StatementTSAWagoner47 min
Jul 9, 1:26 PM CDTSpecial Weather StatementTSACraig, Nowata, Rogers49 min
Jul 9, 1:42 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Jul 9, 2:32 PM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Rogers, Tulsa, Wagoner and 1 more3 hr
Jul 9, 2:37 PM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa, Rogers, Washington3 hr
Jul 9, 2:47 PM CDTSpecial Weather StatementTSACreek43 min
Jul 9, 3:26 PM CDTSpecial Weather StatementTSAOkmulgee49 min
Jul 9, 3:28 PM CDTAreal Flood WarningTSACraig, Delaware, Mayes, Ottawa, Rogers12 hr
Jul 9, 3:48 PM CDTSpecial Weather StatementTSAWagoner42 min
Jul 9, 3:56 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner36 min
Jul 9, 4:12 PM CDTSpecial Weather StatementTSATulsa48 min
Jul 9, 4:15 PM CDTSpecial Weather StatementTSAMuskogee45 min
Jul 9, 4:26 PM CDTSpecial Weather StatementTSACherokee, Delaware, Mayes49 min
Jul 9, 4:40 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner37 min
Jul 9, 4:44 PM CDTTornado WarningTSACherokee, Muskogee12 min
Jul 9, 5:06 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee39 min
Jul 9, 5:09 PM CDTSpecial Weather StatementTSAMcIntosh51 min
Jul 9, 5:15 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware30 min
Jul 9, 5:33 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware42 min
Jul 9, 6:23 PM CDTSpecial Weather StatementTSAAdair52 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.